January  2022, 9(1): 13-25. doi: 10.3934/jdg.2021020

Zero-sum games for pure jump processes with risk-sensitive discounted cost criteria

1. 

Department of Mathematics, Indian Institute of Technology Guwahati, Guwahati, Assam - 781039, India

2. 

Department of Mathematics, Indian Institute of Science Education and Research Pune, Pune, Maharashtra - 411008, India

* Corresponding author: Chandan Pal

Received  April 2021 Revised  June 2021 Published  January 2022 Early access  July 2021

In this paper we study zero-sum stochastic games for pure jump processes on a general state space with risk sensitive discounted criteria. We establish a saddle point equilibrium in Markov strategies for bounded cost function. We achieve our results by studying relevant Hamilton-Jacobi-Isaacs equations.

Citation: Chandan Pal, Somnath Pradhan. Zero-sum games for pure jump processes with risk-sensitive discounted cost criteria. Journal of Dynamics and Games, 2022, 9 (1) : 13-25. doi: 10.3934/jdg.2021020
References:
[1] R. Bellman, Dynamic Programming, Princeton University Press, Princeton, NJ, 1957. 
[2]

V. E. Beneš, Existence of optimal strategies based on specified information, for a class of stochastic decision problems, SIAM J. Control, 8 (1970), 179-188.  doi: 10.1137/0308012.

[3]

K. Fan, Fixed-point and minimax theorems in locally convex topological linear spaces, Proc. Nat. Acad. Sci. U.S.A., 38 (1952), 121-126.  doi: 10.1073/pnas.38.2.121.

[4]

M. K. GhoshK. S. Kumar and C. Pal, Zero-sum risk-sensitive stochastic games for continuous time Markov chains, Stoch. Anal. Appl., 34 (2016), 835-851.  doi: 10.1080/07362994.2016.1180995.

[5]

M. K. Ghosh and S. Saha, Risk-sensitive control of continuous time Markov chains, Stochastics, 86 (2014), 655-675.  doi: 10.1080/17442508.2013.872644.

[6]

X. Guo, Continuous-time Markov decision processes with discounted rewards: The case of Polish spaces, Math. Oper. Res., 32 (2007), 73-87.  doi: 10.1287/moor.1060.0210.

[7]

X. Guo and O. Hernández-Lerma, Nonzero-sum games for continuous-time Markov chains with unbounded discounted payoffs, J. Appl. Probab., 42 (2005), 303-320.  doi: 10.1239/jap/1118777172.

[8]

X. Guo and O. Hernández-Lerma, Zero-sum games for continuous-time jump Markov processes in Polish spaces: Discounted payoffs, Adv. in Appl. Probab., 39 (2007), 645-668.  doi: 10.1017/S0001867800001981.

[9]

X. Guo and O. Hernández-Lerma, Zero-sum games for continuous-time Markov chains with unbounded transition and average payoff rates, J. Appl. Probab., 40 (2003), 327-345.  doi: 10.1017/S0021900200019331.

[10]

X. Guo and Z.-W. Liao, Risk-sensitive discounted continuous-time Markov decision processes with unbounded rates, SIAM J. Control Optim., 57 (2019), 3857-3883.  doi: 10.1137/18M1222016.

[11]

X. Guo and Y. Zhang, On risk-sensitive piecewise deterministic Markov decision processes, Appl. Math. Optim., 81 (2020), 685-710.  doi: 10.1007/s00245-018-9485-x.

[12]

O. Hernández-Lerma and J. B. Lasserre, Further Topics on Discrete-Time Markov Control Processes, Applications of Mathematics (New York), 42, Springer-Verlag, New York, 1999. doi: 10.1007/978-1-4612-0561-6.

[13]

A. S. Nowak, Notes on risk-sensitive Nash equilibria, in Advances in Dynamic Games, Ann. Internat. Soc. Dynam. Games, 7, Birkhäuser Boston, Boston, MA, 2005, 95–109. doi: 10.1007/0-8176-4429-6_5.

[14]

C. Pal and S. Pradhan, Risk sensitive control of pure jump processes on a general state space, Stochastics, 91 (2019), 155-174.  doi: 10.1080/17442508.2018.1521413.

[15]

K. Suresh Kumar and C. Pal, Risk-sensitive control of pure jump process on countable space with near monotone cost, Appl. Math. Optim., 68 (2013), 311-331.  doi: 10.1007/s00245-013-9208-2.

[16]

K. Suresh Kumar and C. Pal, Risk-sensitive ergodic control of continuous time Markov processes with denumerable state space, Stoch. Anal. Appl., 33 (2015), 863-881.  doi: 10.1080/07362994.2015.1050674.

[17]

Q. Wei, Zero-sum games for continuous-time Markov jump processes with risk-sensitive finite-horizon cost criterion, Oper. Res. Lett., 46 (2018), 69-75.  doi: 10.1016/j.orl.2017.11.008.

[18]

Q. Wei and X. Chen, Stochastic games for continuous-time jump processes under finite-horizon payoff criterion, Appl. Math. Optim., 74 (2016), 273-301.  doi: 10.1007/s00245-015-9314-4.

[19]

P. Whittle, Risk-Sensitive Optimal Control, Wiley-Interscience Series in Systems and Optimization, John Wiley & Sons, Ltd., Chichester, 1990.

[20]

W. Zhang, Continuous-time constrained stochastic games under the discounted cost criteria, Appl. Math. Optim., 77 (2018), 275-296.  doi: 10.1007/s00245-016-9374-0.

[21]

Y. Zhang, Continuous-time Markov decision processes with exponential utility, SIAM J. Control Optim., 55 (2017), 2636-2660.  doi: 10.1137/16M1086261.

show all references

References:
[1] R. Bellman, Dynamic Programming, Princeton University Press, Princeton, NJ, 1957. 
[2]

V. E. Beneš, Existence of optimal strategies based on specified information, for a class of stochastic decision problems, SIAM J. Control, 8 (1970), 179-188.  doi: 10.1137/0308012.

[3]

K. Fan, Fixed-point and minimax theorems in locally convex topological linear spaces, Proc. Nat. Acad. Sci. U.S.A., 38 (1952), 121-126.  doi: 10.1073/pnas.38.2.121.

[4]

M. K. GhoshK. S. Kumar and C. Pal, Zero-sum risk-sensitive stochastic games for continuous time Markov chains, Stoch. Anal. Appl., 34 (2016), 835-851.  doi: 10.1080/07362994.2016.1180995.

[5]

M. K. Ghosh and S. Saha, Risk-sensitive control of continuous time Markov chains, Stochastics, 86 (2014), 655-675.  doi: 10.1080/17442508.2013.872644.

[6]

X. Guo, Continuous-time Markov decision processes with discounted rewards: The case of Polish spaces, Math. Oper. Res., 32 (2007), 73-87.  doi: 10.1287/moor.1060.0210.

[7]

X. Guo and O. Hernández-Lerma, Nonzero-sum games for continuous-time Markov chains with unbounded discounted payoffs, J. Appl. Probab., 42 (2005), 303-320.  doi: 10.1239/jap/1118777172.

[8]

X. Guo and O. Hernández-Lerma, Zero-sum games for continuous-time jump Markov processes in Polish spaces: Discounted payoffs, Adv. in Appl. Probab., 39 (2007), 645-668.  doi: 10.1017/S0001867800001981.

[9]

X. Guo and O. Hernández-Lerma, Zero-sum games for continuous-time Markov chains with unbounded transition and average payoff rates, J. Appl. Probab., 40 (2003), 327-345.  doi: 10.1017/S0021900200019331.

[10]

X. Guo and Z.-W. Liao, Risk-sensitive discounted continuous-time Markov decision processes with unbounded rates, SIAM J. Control Optim., 57 (2019), 3857-3883.  doi: 10.1137/18M1222016.

[11]

X. Guo and Y. Zhang, On risk-sensitive piecewise deterministic Markov decision processes, Appl. Math. Optim., 81 (2020), 685-710.  doi: 10.1007/s00245-018-9485-x.

[12]

O. Hernández-Lerma and J. B. Lasserre, Further Topics on Discrete-Time Markov Control Processes, Applications of Mathematics (New York), 42, Springer-Verlag, New York, 1999. doi: 10.1007/978-1-4612-0561-6.

[13]

A. S. Nowak, Notes on risk-sensitive Nash equilibria, in Advances in Dynamic Games, Ann. Internat. Soc. Dynam. Games, 7, Birkhäuser Boston, Boston, MA, 2005, 95–109. doi: 10.1007/0-8176-4429-6_5.

[14]

C. Pal and S. Pradhan, Risk sensitive control of pure jump processes on a general state space, Stochastics, 91 (2019), 155-174.  doi: 10.1080/17442508.2018.1521413.

[15]

K. Suresh Kumar and C. Pal, Risk-sensitive control of pure jump process on countable space with near monotone cost, Appl. Math. Optim., 68 (2013), 311-331.  doi: 10.1007/s00245-013-9208-2.

[16]

K. Suresh Kumar and C. Pal, Risk-sensitive ergodic control of continuous time Markov processes with denumerable state space, Stoch. Anal. Appl., 33 (2015), 863-881.  doi: 10.1080/07362994.2015.1050674.

[17]

Q. Wei, Zero-sum games for continuous-time Markov jump processes with risk-sensitive finite-horizon cost criterion, Oper. Res. Lett., 46 (2018), 69-75.  doi: 10.1016/j.orl.2017.11.008.

[18]

Q. Wei and X. Chen, Stochastic games for continuous-time jump processes under finite-horizon payoff criterion, Appl. Math. Optim., 74 (2016), 273-301.  doi: 10.1007/s00245-015-9314-4.

[19]

P. Whittle, Risk-Sensitive Optimal Control, Wiley-Interscience Series in Systems and Optimization, John Wiley & Sons, Ltd., Chichester, 1990.

[20]

W. Zhang, Continuous-time constrained stochastic games under the discounted cost criteria, Appl. Math. Optim., 77 (2018), 275-296.  doi: 10.1007/s00245-016-9374-0.

[21]

Y. Zhang, Continuous-time Markov decision processes with exponential utility, SIAM J. Control Optim., 55 (2017), 2636-2660.  doi: 10.1137/16M1086261.

[1]

Valery Y. Glizer, Oleg Kelis. Singular infinite horizon zero-sum linear-quadratic differential game: Saddle-point equilibrium sequence. Numerical Algebra, Control and Optimization, 2017, 7 (1) : 1-20. doi: 10.3934/naco.2017001

[2]

Pierre Cardaliaguet, Chloé Jimenez, Marc Quincampoix. Pure and Random strategies in differential game with incomplete informations. Journal of Dynamics and Games, 2014, 1 (3) : 363-375. doi: 10.3934/jdg.2014.1.363

[3]

Ishak Alia, Mohamed Sofiane Alia. Open-loop equilibrium strategy for mean-variance Portfolio selection with investment constraints in a non-Markovian regime-switching jump-diffusion model. Journal of Industrial and Management Optimization, 2022  doi: 10.3934/jimo.2022048

[4]

Xian Chen, Zhi-Ming Ma. A transformation of Markov jump processes and applications in genetic study. Discrete and Continuous Dynamical Systems, 2014, 34 (12) : 5061-5084. doi: 10.3934/dcds.2014.34.5061

[5]

Yair Daon. Bernoullicity of equilibrium measures on countable Markov shifts. Discrete and Continuous Dynamical Systems, 2013, 33 (9) : 4003-4015. doi: 10.3934/dcds.2013.33.4003

[6]

Jerry L. Bona, Hongqiu Chen, Shu-Ming Sun, Bing-Yu Zhang. Comparison of quarter-plane and two-point boundary value problems: The KdV-equation. Discrete and Continuous Dynamical Systems - B, 2007, 7 (3) : 465-495. doi: 10.3934/dcdsb.2007.7.465

[7]

Jerry Bona, Hongqiu Chen, Shu Ming Sun, B.-Y. Zhang. Comparison of quarter-plane and two-point boundary value problems: the BBM-equation. Discrete and Continuous Dynamical Systems, 2005, 13 (4) : 921-940. doi: 10.3934/dcds.2005.13.921

[8]

Oksana Koltsova, Lev Lerman. Hamiltonian dynamics near nontransverse homoclinic orbit to saddle-focus equilibrium. Discrete and Continuous Dynamical Systems, 2009, 25 (3) : 883-913. doi: 10.3934/dcds.2009.25.883

[9]

Abbas Ja'afaru Badakaya, Aminu Sulaiman Halliru, Jamilu Adamu. Game value for a pursuit-evasion differential game problem in a Hilbert space. Journal of Dynamics and Games, 2022, 9 (1) : 1-12. doi: 10.3934/jdg.2021019

[10]

Ovide Arino, Eva Sánchez. A saddle point theorem for functional state-dependent delay differential equations. Discrete and Continuous Dynamical Systems, 2005, 12 (4) : 687-722. doi: 10.3934/dcds.2005.12.687

[11]

Xiao-Fei Peng, Wen Li. A new Bramble-Pasciak-like preconditioner for saddle point problems. Numerical Algebra, Control and Optimization, 2012, 2 (4) : 823-838. doi: 10.3934/naco.2012.2.823

[12]

Yanqing Liu, Yanyan Yin, Kok Lay Teo, Song Wang, Fei Liu. Probabilistic control of Markov jump systems by scenario optimization approach. Journal of Industrial and Management Optimization, 2019, 15 (3) : 1447-1453. doi: 10.3934/jimo.2018103

[13]

Benoît Perthame, P. E. Souganidis. Front propagation for a jump process model arising in spacial ecology. Discrete and Continuous Dynamical Systems, 2005, 13 (5) : 1235-1246. doi: 10.3934/dcds.2005.13.1235

[14]

Xingchun Wang. Pricing path-dependent options under the Hawkes jump diffusion process. Journal of Industrial and Management Optimization, 2022  doi: 10.3934/jimo.2022024

[15]

Daoyi Xu, Yumei Huang, Zhiguo Yang. Existence theorems for periodic Markov process and stochastic functional differential equations. Discrete and Continuous Dynamical Systems, 2009, 24 (3) : 1005-1023. doi: 10.3934/dcds.2009.24.1005

[16]

K. Q. Lan, G. C. Yang. Optimal constants for two point boundary value problems. Conference Publications, 2007, 2007 (Special) : 624-633. doi: 10.3934/proc.2007.2007.624

[17]

Marta García-Huidobro, Raul Manásevich. A three point boundary value problem containing the operator. Conference Publications, 2003, 2003 (Special) : 313-319. doi: 10.3934/proc.2003.2003.313

[18]

M. B. Short, G. O. Mohler, P. J. Brantingham, G. E. Tita. Gang rivalry dynamics via coupled point process networks. Discrete and Continuous Dynamical Systems - B, 2014, 19 (5) : 1459-1477. doi: 10.3934/dcdsb.2014.19.1459

[19]

Gongpin Cheng, Lin Xu. Optimal size of business and dividend strategy in a nonlinear model with refinancing and liquidation value. Mathematical Control and Related Fields, 2017, 7 (1) : 1-19. doi: 10.3934/mcrf.2017001

[20]

Monica Lazzo, Paul G. Schmidt. Monotone local semiflows with saddle-point dynamics and applications to semilinear diffusion equations. Conference Publications, 2005, 2005 (Special) : 566-575. doi: 10.3934/proc.2005.2005.566

 Impact Factor: 

Metrics

  • PDF downloads (274)
  • HTML views (452)
  • Cited by (0)

Other articles
by authors

[Back to Top]